MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not been returned to olympus medical systems corp (omsc).Omsc could not review the service and manufacturing record because the serial number was not provided from the facility.The malfunction of the subject device concerning this case has not been reported.The exact cause could not be determined.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature title "peroral endoscopic myotomy in children with achalasia: a relatively long-term single-center study".The literature reported the result of 21 cases of the peroral endoscopic myotomy (poem) using olympus model ucr between october, 2014 and october, 2016.In the 21 cases of the poem, the six patients developed complications.The first patient who was (b)(6) old girl, developed subcutaneous emphysema and pneumoperitoneum, which manifested as subcutaneous emphysema in the head, neck, anterior chest, and emphysema in the abdomen during the operation.This patient received abdominocentesis and her emphysema recovered.The second patient developed subcutaneous and mediastinal emphysema during the operation, which spontaneously resolved as revealed by chest x-ray.Additionally four patients developed subcutaneous or mediastinal emphysema as postoperative complications, which were manifested by postoperative x-ray or ct scans.One of four patients developed fever and symptoms of pneumonia, however, recovered after antibiotics administration.Further detailed information could not be obtained from the user facility at present.According to the number of the number of patients, omsc is submitting 6 medical device reports.This is 4 of 6 reports.(4th of 6 patients).

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9760722
Report Number8010047-2020-01526
Device Sequence Number10934889
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberUCR
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;